MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id sab-6-30 (lot: b731631).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment of a saccular, unruptured carotid artery aneurysm with an unknown diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.The access vessel was the femoral artery, with 6mm diameter.It was reported that during the aneurysm embolization process, when the surgeon was deploying the solitaire ab stent, the stent could not be pushed out of the rebar catheter.The surgery was completed after replacing the catheter and stent.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information received reported the aneurysm diameter was 4mm.The resistance was in the middle of the catheter.There was no damage observed to the catheter or stent after removal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the rebar 18 catheter was returned for analysis with a solitaire ab 6-30 stent device stuck inside, in a biohazard bag and a shipping box.Damaged location details: the rebar 18 catheter tip and marker were examined; no damages were found.The catheter body was flattened from ~1.0cm to ~18.0cm from the distal tip.No voids or flashes were found on the catheter hub.No other anomalies were found.Testing/analysis: the rebar 18 catheter¿s total and usable lengths were measured within specifications.The catheter was flushed with water and found patent.It was tested by running an in-house 0.021-inch mandrel through the catheter hub without issues; however, resistance was observed along the damaged location.Conclusion: based on the reported information and device analysis, the customer¿s ¿catheter resistance¿ complaint was confirmed, as the returned rebar 18 catheter was kinked.In this event, the likely root cause of the resistance complaint was that the rebar 18 catheter was incompatible with the solitaire ab 6-30 stent device, as it has a labeled inside diameter (id) of 0.021 inches.Per the solitaire ab instructions for use (ifu): ¿solitaire ab 6-30 should be delivered through a catheter with a minimum inside diameter (id) of 0.027 inches.¿ h6.Coding updated based on additional information received.***mdr decision corrected too not reportable.The catheter resistance did not occur with use of a solitaire fr, during a mechanical thrombectomy procedure, and occurred during delivery rather than retrieval.No additional supplemental reports are required unless additional information received indicates a reportable event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Mdr decision corrected too not reportable.The catheter resistance did not occur with use of a solitaire fr, during a mechanical thrombectomy procedure, and occurred during delivery rather than retrieval.No additional supplemental reports are required unless additional information received indicates a reportable event.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22532176
Report Number2029214-2025-01621
Device Sequence Number7487883
Product Code KRA
UDI-Device Identifier00847536026834
UDI-Public(01)00847536026834(17)260522(10)B736238
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2026
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberB736238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer07/18/2025
08/26/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/15/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age65 YR
Patient SexMale